Chest pain during use of bupropion as an aid in smoking cessation
Article first published online: 4 AUG 2003
British Journal of Clinical Pharmacology
Volume 56, Issue 4, pages 451–452, October 2003
How to Cite
De Graaf, L. and Diemont, W. L. (2003), Chest pain during use of bupropion as an aid in smoking cessation. British Journal of Clinical Pharmacology, 56: 451–452. doi: 10.1046/j.1365-2125.2003.01890.x
- Issue published online: 12 SEP 2003
- Article first published online: 4 AUG 2003
- Received 14 January 2003, accepted 17 April 2003.
- chest pain;
- smoking cessation
Aims To investigate the cause of chest pain during the use of bupropion as an aid to stop smoking.
Methods The Netherlands Pharmacovigilance Centre received 22 reports of chest pain, associated with the use of bupropion as an aid to smoking cessation. Additional information about long-term follow up was collected to analyze whether these complaints herald manifest cardiac disease.
Results All but one patient recovered after withdrawal of bupropion. Seven patients were additionally investigated and in six of them, a cardiac cause could be excluded. During long-term follow-up, no coronary heart diseases were diagnosed.
Conclusions These reports indicate that chest pain seems to be associated with the use of bupropion, but its origin remains unclear.